MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL DRILL, 2.0 MM; BIT, DRILL

ARTHREX, INC. HUMERAL DRILL, 2.0 MM; BIT, DRILL
Model Number HUMERAL DRILL, 2.0 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-7720-2.0 humeral drill broke in the patient's bone during the first drilling cycle to prepare the humeral socket.The broken piece was dug out of the patient's humerus and the case was completed without further issues.This was discovered during a uclr procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or prying/leveraging during use.

Brand Name
HUMERAL DRILL, 2.0 MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16589535
Report Number1220246-2023-06462
Device Sequence Number2970217
Product Code HTW
UDI-Device Identifier00888867042124
UDI-Public00888867042124
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL DRILL, 2.0 MM
Device Catalogue NumberAR-7720-2.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown